Texas, 2021Drought in Texas, November 1 to 9, 2021
November 1 to 9, 2021 · NWS EWX · 1 event in 1 county or zone
Most of Dimmit County had near to above normal precipitation during November and the county improved to better than Severe Drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most of Dimmit County had near to above normal precipitation during November and the county improved to better than Severe Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 11:11 PM CST, 49 minutes earlier.
Area forecast discussion, Oct 31, 11:11 PM CST, 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1211 AM CDT Mon Nov 1 2021
.AVIATION (06Z TAFS)... /NEW/
VFR Ceilings are expected at all sites with the exception being DRT,
where low clouds and MVFR Ceilings are expected to develop after 12Z.
These low clouds will be slow to break, with a return to VFR by 19Z.
Winds for the most part will remain light, out of the east/southeast
at 5-10 kts. Breezy conditions are possible at DRT tomorrow
afternoon, but have kept mention of gusts out for now.
&&
PREV DISCUSSION... /ISSUED 233 PM CDT Sun Oct 31 2021/
SHORT TERM (Tonight through Monday Night)...
Another Chamber of Commerce weather day is ongoing across South-
Central Texas with temperatures in the 70s to lower 80s. Highs today
should range from the lower 80s across the northern half of the area
to the upper 80s in the southwestern CWA. Winds will become light in
the eastern CWA tonight but stay in the 5-10 mph out west. Where
winds are expected to be near calm tonight in the Coastal Plains, we
could see some patchy fog overnight. Current dewpoints are about 5-7
degrees higher than what low temperatures should be tonight with
radiational cooling, which is sometimes a good setup for fog.
Otherwise, some low clouds will likely develop out west and lows
across the area will range from the lower 60s in the west to the
lower 50s in the east.
Another nice day is expected tomorrow as dry air continues. Highs
will be in the upper 70s to middle 80s across the area. Winds will
remain from the southeast with speeds between 5-12 mph for the most
part. Tomorrow night should be about the same with lows in the 50s
and 60s.
LONG TERM (Tuesday through Sunday)...
A low amplitude upper level ridge will move across Texas during the
first part of this long term period. Surface high pressure to the
northeast of Texas will make the low level flow easterly to
southeasterly across our CWA. This will bring a warmer, moister
airmass back to the region. This moister airmass will mean warmer low
temperatures Wednesday. An upper level trough will swing into Texas
Wednesday bringing a cold front. This front will move through our
CWA, but the GFS is about six hours slower than the ECMWF bringing
the front through by Thursday morning. The blended solution is
closer to the GFS and we will go with this for now. Regardless of
when the front comes through, there will be chances for rain starting
late Tuesday night over the northeastern part of the CWA. Rain
chances will spread to the south through the night and day
Wednesday. The best chances for rain will be Wednesday afternoon and
evening. They should come to an end by Thursday afternoon. At this
time it doesn't look like any excessive rain. Behind the front winds
will be northerly to northeasterly and bring cooler, drier air for
the end of the week. Thursday high temperatures will be mostly in the
60s with some 50s in the Hill Country and Edwards Plateau. Lows
Friday and Saturday will be mainly in the 40s. High temperatures will
only rise a few degrees over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 82 54 80 59 78 / 0 0 0 0 -
Austin Bergstrom Intl Airport 83 51 80 55 79 / 0 0 0 0 -
New Braunfels Muni Airport 83 53 81 58 81 / 0 0 0 0 0
Burnet Muni Airport 82 55 79 58 75 / 0 0 0 0 -
Del Rio Intl Airport 90 65 82 64 83 / 0 0 - 0 0
Georgetown Muni Airport 82 53 79 56 78 / 0 0 0 0 -
Hondo Muni Airport 86 57 83 59 82 / 0 0 0 0 0
San Marcos Muni Airport 81 52 80 57 80 / 0 0 0 0 0
La Grange - Fayette Regional 82 53 81 59 81 / 0 0 0 0 0
San Antonio Intl Airport 83 57 81 61 79 / 0 0 0 0 -
Stinson Muni Airport 85 58 83 62 83 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Morris
Long-Term...04
Hazardous weather outlook, Oct 31, 2:31 AM CST, 21 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
331 AM CDT Sun Oct 31 2021
TXZ171>173-183>194-202>209-217>225-228-010845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
331 AM CDT Sun Oct 31 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Dimmit
- When
- November 1, 12:00 AM CST to November 9, 6:00 AM CST
- Where
- Dimmit forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
Most of Dimmit County had near to above normal precipitation during November and the county improved to better than Severe Drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in South Dakota, November 1 to 30, 2021$565,000 · 19 events
- Drought in California, November 1 to 30, 202140 events
- Drought in New Mexico, November 1 to 30, 202138 events
- Drought in North Dakota, November 1 to 30, 202128 events
- Drought in Hawaii, November 1 to 30, 202122 events
- Drought in Colorado, November 1 to 30, 202121 events
- Drought in Iowa, November 1 to 2, 202118 events
- Drought in Colorado, November 1 to 30, 202116 events
- Drought in Montana, November 1 to 30, 202116 events
- Drought in Minnesota, November 1 to 30, 202113 events
- Drought in California, November 1 to 30, 202112 events
- High Surf in Hawaii, November 1 to 4, 202111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991283.